MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.Visual and microscopic inspection revealed the sheath assembly was kinked and the imaging window was observed twisted.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2023.It was reported that imaging window failure to rotate occurred.The opti cross imaging catheter was selected for ultrasound examination of the target lesion.After the catheter was prepared, the motor drive unit was started but the intravascular ultrasound drive shaft did not spin.A few reconnections were done but the device still did not spin.The procedure was completed successfully.There were no patient complications reported.However, device analysis revealed the imaging window was twisted.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2023.It was reported that imaging window failure to rotate occurred.The opti cross imaging catheter was selected for ultrasound examination of the target lesion.After the catheter was prepared, the motor drive unit was started but the intravascular ultrasound drive shaft did not spin.A few reconnections were done but the device still did not spin.The procedure was completed successfully.There were no patient complications reported.However, device analysis revealed the imaging window was twisted.The device was returned for analysis.Visual and microscopic inspection revealed the sheath assembly was kinked and the imaging window was observed twisted.
 
Additional Manufacturer Narrative
Update to device analysis by mfr: the device was reopened for analysis.Visual inspection revealed tip assembly was kinked.The motor drive unit (mdu) and the ilab system were used to perform a functional inspection on the device.The catheter was plugged into the mdu, and no issues or errors were detected during rotation test.Regarding the encountered kink in the sheath and tip, a kink can occur outside the patient due to forces related to the handling of the device.If the user applies a bending force over the sheath and tip, it could bend and consequently collapse into the kinks observed, this could occur during the unpacking or preparation when the device is being held.

Brand Name
OPTICROSS 6
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18411521
Report Number2124215-2023-73604
Device Sequence Number2932943
Product Code OBJ
UDI-Device Identifier08714729904762
UDI-Public08714729904762
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K161125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2025
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0031803839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown